Codeine Abuse Signs

Codeine Abuse Signs

The abuse of prescription drugs (like codeine for example) is on the rise in the United States region and people of almost all the age groups are involved in the habit of using these drugs for recreational purposes. Codeine is a prescription drug which belongs to the opiates groups and it is usually used for controlling moderate and severe pain in the medical circles.

On the other hand, this is a narcotic that has a very high potential for abuse mainly because it usually creates a physical and psychological dependence when used for a very long time. In addition to this, you will also get to realize that tolerance to codeine is also apparent in cases that it has been in use for a relatively long period of time. This usually means that the dosage that is administered has to be increased so that the same results as before can be attained.

Most of the people who abuse this drug usually begin using it as prescribed but as time goes, the use gradually shifts to abuse and full blown addiction before you know it. Statistics reveal that most of the people who abuse codeine also abuse other drugs as well such as sleeping pills, tranquilizers, sedatives, alcohol and even other opiates. In most of the instances where this drug is abused, it is always abused in combination of these other drugs so that the euphoric feeling which is usually produced can be elevated.

Codeine Abuse Signs

On the other hand, abuse also occurs in the presence of a prescription when the patient alters the prescription by raising the dosage or even when he or she continues taking the drug even when the medical condition that it was prescribed for has been cured.

There are numerous signs that people who are abusing codeine normally exhibit and it is significant to be fully aware of them so that you may be able to identify a case of codeine abuse in a loved one. The most common ones usually include: Release of histamines, swelling of the face, and other effects of a cardiovascular nature. These effects are usually more prevalent when codeine is administered using injections into the body.

There are actually four ways that are used for administering this drug and they include: Intravenous injection, intramuscular injections, rectally and orally. There are also some abusers who usually put the drug in a smoking paper and then smoke it in a manner similar to the way heroin is normally smoked.

There are other numerous sign that you should also be on the lookout for and they mostly include: Poor vision especially at night, dilated pupils, bleeding of the stomach, sexual problems, difficulty in breathing, mood swings, disorientation, hallucinations, low heart rate, impaired ability to drive, agitation, tremors, confusion, headaches and sweating.

Cases of codeine overdose are normally more common in abuse because of taking the drugs in the absence of a prescription and the signs usually include: Nausea, restlessness, unconsciousness, difficulty in breathing and in some instances even death.

Leave a Reply